More homeopathic products recalled due to belladonna

Three children’s homeopathic products were recalled last week after the company revealed they contain belladonna, an ingredient that can be potentially harmful at large doses. Raritan Pharmaceuticals issued the voluntary recall on Nov. 24 after the Food and Drug Administration tested some of the products and found varying levels of belladonna extract.

Key Takeaways:

  • The recalled products contain varying levels of belladonna extract, which can be dangerous or fatal when consumed in large doses, according to the US Food and Drug Administration.
  • According to the agency, the recall is precautionary. There have been no reports of the recalled products directly harming consumers
  • Seizures, difficulty breathing, lethargy and excessive sleepiness are symptoms of belladonna poisoning, according to the FDA.

“When belladonna amounts are inconsistently labeled on treatments, the administration warned, children can be unknowingly exposed to dangerous doses.”

http://www.cnn.com/2016/11/28/health/raritan-homeopathic-kids-product-recall/index.html

Pin It on Pinterest

Share This